Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 23, 2014, 12:20:26 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 635763
  • Total Topics: 48233
  • Online Today: 176
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Epzicom - finishing week 4  (Read 1602 times)

0 Members and 1 Guest are viewing this topic.

Offline StPeteGuy

  • Member
  • Posts: 8
Epzicom - finishing week 4
« on: December 24, 2006, 06:02:05 AM »
I recently switched from Combivir to Epzicom. I was diagnosed in 95 (CD4=123). I was on Combivir+Crixivan for 4+ years and then Combivir+Viramune since 2000. My results have been great...VL<50 (with a couple of "bleeps" in the 200 range), and CD4 in the 600-700 range for 10 years. I decided to switch from Combivir to Epzicom due to chronic fatigue/achiness and fears about long term use of AZT. I switched on November 28, so I'm coming up on 4 weeks.

I have a few things going on that I thought I'd post about on here and see what others have to say about it.

First, I have a little bit of numbness in my feet every now and then. I find it a bit odd since PN is a side effect of the Epivir, which isn't new to me.

Second, I get flushed every now and then. My face, ears, and hands get hot and red. I don't have a fever, so I don't think it's something to worry about, but I don't see this listed as a side effect anywhere. Anyone else experience this?

Finally, I'm having trouble sleeping. I do take my meds early in the morning (before 7am). I fall asleep fine, but I wake up after about 5 hours and can't get back to sleep.

I do feel some relief from the chronic fatigue/achiness I used to experience. I'm not bouncing off the walls with extra energy (darn!), but I don't feel nearly as run down as I used to every day.

Any comments/feedback are appreciated.

Happy holidays!
Tested POZ 6/95, CD4=123
Crix + Combivir (95-00)
Viramune + Combivir (00-06)
Viramune + Epzicom (11/06 - present)
CD4=600+ (since 96)
Viral Load=undetectable (since 96)

Offline budndallastx

  • Member
  • Posts: 463
Re: Epzicom - finishing week 4
« Reply #1 on: December 24, 2006, 08:34:30 AM »
Sounds like Epzicom is working for you...

Keep a close eye on the symptoms listed on the card you got with the Epzicom.  Less than 10% of the population is sensitive to the Abacavir in Epzicom so if the symptoms haven't started by in another couple weeks you're in the clear.   Symptoms usually start Week2 but can happen as late as week 6.

When do you go back in for labs?  Keep us posted.
Meds since: 11/20/2006
Sustiva / Truvada
12/08/2008 VL:<48 CD4 622 (38%)   
9/8/2008 VL:<48 CD4 573 (30%)
5/2008 VL:<48 CD4 464 (30%)
1/2008  VL: <50  CD4 425(28%)
9/2007   VL: <50  CD4 465 (27%)
6/2007   VL: <50   CD4 443 (26%)
3/2007  VL: <50   CD4 385 (25%)
12/2006 - VL: <50   CD4: 384 (25%)
11/2006 - VL:  22K  CD4: 208 (18%)

Offline J.R.E.

  • Member
  • Posts: 7,114
  • Joined Dec-2003 Living positive, since 1985.
Re: Epzicom - finishing week 4
« Reply #2 on: December 24, 2006, 09:31:12 AM »
Hello Stpeteguy,

I have been on Epzicom, since it became available here. But even before Epzicom became available, Ii was taking Ziagen and Epivir in the separate doses, Since December of 03.

I do have problems with neuropathy.( numbness --cold feet)The intensity varies. This started about 4 months or so into starting on meds. I have no real problem sleeping. I almost always get a good solid 8 hours of sleep in. I also don't have any problem with flushing.

As far as the achiness that I have, it's mostly due to the arthritis, that is in my hands. But currently I take nothing for it, and it is tolerable.

I also get occasional aching in the knees, But my primary concern at this point is the neuropathy.


As far as energy. I have some pretty good spurts with energy, but there are times when I can also get run down, when I least expect it . I would however be mentioning the numbness to your doctor !!


As bud mentioned, I would keep a close on on things, you are into week four now with the Epzicom. A hypersensitivity reaction can still occur up to 6 weeks after starting on Epzicom.

Let us know how things are going...



Take Care-----Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 6/4/14,  t-cells are at 423, Viral load <40

 Current % is at 13% 

  
 62 years young.

Offline J.R.E.

  • Member
  • Posts: 7,114
  • Joined Dec-2003 Living positive, since 1985.
Re: Epzicom - finishing week 4
« Reply #3 on: December 24, 2006, 09:33:29 AM »


Also wanted to state the my other meds are Viramune and Viread....



Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 6/4/14,  t-cells are at 423, Viral load <40

 Current % is at 13% 

  
 62 years young.

Offline StPeteGuy

  • Member
  • Posts: 8
Re: Epzicom - finishing week 4
« Reply #4 on: December 30, 2006, 12:10:48 AM »
I'm mid-way through week 5. I go back for labs in a couple of weeks and see my doc again the end of January.

My biggest issue now is that I'm just not sleeping at all. I took some Advil PM last night and that helped, but I didn't want to take it again tonight. But after laying in bed wide awake for two hours, I'm giving in and taking it again. Is insomnia a common side effect with Epzicom?
Tested POZ 6/95, CD4=123
Crix + Combivir (95-00)
Viramune + Combivir (00-06)
Viramune + Epzicom (11/06 - present)
CD4=600+ (since 96)
Viral Load=undetectable (since 96)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.